Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/MED Related Skin Rash
Nov 14, 2005

Recently after having been on a med combo of 3TC+Atazanavir+Viread (T4 >300 VL <50) for 2 years I have developed a skin rash (similar in appearance to acne) on my chest and extreme itching of the arms and inside the upper thighs (without rash). Is this common to develope these adverse reactions to meds long after starting them? I thought most reactions occur soon after initial combo startup and may clear up after time. Also, is there an OTC treatment/medication effective in treating the rash and for the control/reduction of the ithing?

Response from Dr. Wohl

It is really hard to say what caused this rash without knowing more about where it is and, ideally, seeing it (a picture is worth a thousand words and an actual exam more).

You are correct that it is unlikely a drug reaction to your HIV meds given how long you have been on them. A new medicine, soap, detergent, fabric softner, etc could cause a rash. So can syphillis (although that usually does not itch).

Have your doc take a look.

Also, I hope you are also on ritonavr (Norvir). Tenofovir (Viread) can lower the level of atazanavir (Reyataz) so boosting the protease inhibitor with Norvir is higly recommended when these two drugs are co-administered.

DW



Previous
frog sweat
Next
drug combination

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement